Get E-Book on COVID-19

Q. Kindly advise treatment other than medicines for AFib, thick spot and fluid in heart.

Answered by
Dr. Vivek Pillai
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 19, 2019

Hello doctor,

What medications would you prescribe if someone has a part of their heart that is not working, AFib, an EF of 25, a thick spot in the heart and is having fluid build up? Is medication the only hope?

Dr. Vivek Pillai

Cardiology
#

Hi,

Welcome to icliniq.com.

From your query, it appears as if the patient has severe LV dysfunction and on top of that atrial fibrillation. Hence, I would prescribe drugs like beta blockers, ACE inhibitors, aldosterone antagonists and also Amiodarone if the atrial fibrillation is running at a fast rate. I would also like to rule out any reversible cause of the poorly functioning heart like blocks in the blood vessels supplying the heart, alcohol abuse, and rectify that, if possible. Beyond medication, there are devices like cardiac resynchronization therapy, but only a few patients are suitable for that, and finally heart transplantation.


Was this answer helpful?

 | 

Related Questions:
I feel as if my heart is pounding irregularly. Can it be atrial fibrillation?
Is my dad's heart weakening after having a stuttering stroke?
What is the prognosis of CKD?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Hypertension medicines are causing side-effects. What medication to take?

Query: Hello doctor, I have hypertension and also suffer from asthma. I have been prescribed ARBs. However, I have experienced respiratory side effects (dyspnea) that lead me to discontinue the medication. The side effects are class effect and all drugs from this class will have these effects. I cannot us...  Read Full »

How is LVEDP of 4 mmHg concordant with diastolic dysfunction?

Query: Hello doctor, I am a 57 year old male, and I had episodes of shortness of breath and tachycardia, six months back. I take high doses of Statin and ACE inhibitors from ten years, and my lipid profile is excellent. EKG showed slight ST depression, an echocardiogram showed WMA (wall motion abnormalit...  Read Full »

No more painful bouts of AFib. Can this be due to the stopping of Bisoprolol?

Query: Hello doctor,I am a 65-year-old male who has until recently been playing tennis regularly. I have been on beta blockers for about 15 years, first on 50 mg Atenolol and then on 10 mg Bisoprolol. They lowered my pulse rate to about 60 but then about three years ago I started to get AFib...  Read Full »

Also Read


Leukorrhea (Leucorrhea) - Causes, Symptoms, Types, Diagnosis, Treatment, and Prevention
The whitish or yellowish vaginal discharge that almost all women get during the menstrual cycle is called leukorrhea. Le...  Read more»
Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.